The raison d'etre of this website is to provide you with hard scientific information which may help you make informed decisions in your quest for health (so far I have blogged concise summaries of over 1,500 scientific studies and have had three books published).

My research is mainly focused on the effects of cholesterol, saturated fat and statin drugs on health. If you know anyone who is worried about their cholesterol levels and heart disease, or has been told to take statin drugs you could send them a link to this website, and to my statin or cholesterol or heart disease books.

David Evans

Independent Health Researcher

Tuesday, 15 January 2013

Lovastatin (Mevacor) may be associated with the onset of lupus

This study was published in the Archives of Internal Medicine 1991 Aug;151(8):1667-8
Study title and authors:
Lovastatin-induced lupus erythematosus.
Ahmad S.
Cardio-Diagnostic Clinique, Fairmont, WVa 26554.
This study can be accessed at:

This paper describes two patients; a 64-year-old woman and a 40-year-old man, who developed a lupuslike syndrome due to lovastatin therapy. (Lupus is an autoimmune disease where the body's immune system attacks its own cells and tissue, resulting in inflammation and tissue damage).

The lovastatin-induced lupus was completely reversed on withdrawal of the statin.

This suggests that lovastatin (Mevacor) may be associated with the onset of lupus.